MAUDE Adverse Event Report: CORDIS CORPORATION ACCS CATH EXTEN 100CM 1200PSI; INTRODUCER, CATHETER

CORDIS CORPORATION ACCS CATH EXTEN 100CM 1200PSI; INTRODUCER, CATHETER
Model Number 502102D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18083133 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the tip of a 100 cm extension catheter came out from patient's vascular separated.The separation occurred when retracting the extension after using injector, the catheter extension part was caught in the hub and separated.Another unknown extension was used to complete the procedure.There was no reported patient injury.The extension catheter was used in a percutaneous transluminal coronary angioplasty (ptca) case.The intended target lesion was the right coronary artery.The device was stored, handled, and prepped per the instructions per use (ifu).The device did not kink around separation.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, "the tip" of a 100 cm extension catheter came out from patient's vascular separated.The separation occurred when retracting the extension after using injector, the catheter extension part was caught in the hub and separated.Another unknown extension was used to complete the procedure.There was no reported patient injury.The extension catheter was used in a percutaneous transluminal coronary angioplasty (ptca) case.The intended target lesion was the right coronary artery.The device was stored, handled, and prepped per the instructions per use (ifu).The device did not kink around separation.One non-sterile unit of a accs cath exten 100cm 1200psi was received for analysis.During visual analysis, a fractured/ separated condition was observed in the middle section of the insert component.Additionally, the retainer was observed detached from the accs cath exten tubing.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Sem analysis presented evidence of grooves/brittleness and dents on the central section of the component and the end of the fractured/separated damage.The product was not returned for analysis.A product history record (phr) review of lot 18083133 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿catheter extension-separated - during use¿ was confirmed.A separation was noted on the male insert of the tubing.The plastic deformations and the fatigue striations found on the insert material is commonly associated with fractures/separations caused by material tensile overload.However, the grooves/brittleness characteristic found may suggest the yield strength of the material could be lower on the fractured/separated area than on the section where the solid plastic material was noted.The exact cause of the event cannot be conclusively determined however, rapidly removing or jerking the tubing from the catheter hub may be a contributing factor.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿to prevent damage, withdraw the catheter extension gently.Rapid removal or jerking may damage the extension.¿ the phr review, does not indicate the event is related to the device design or manufacturing process.However, an investigation has been opened to address the fractured/separated condition.

Brand Name
ACCS CATH EXTEN 100CM 1200PSI
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15161098
Report Number9616099-2022-05882
Device Sequence Number5849592
Product Code DYB
UDI-Device Identifier10705032064729
UDI-Public(01)10705032064729(17)241231(10)18083133
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number502102D
Device Catalogue Number502102D
Device Lot Number18083133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANOTHER EXTENSION.
Patient SexUnknown